MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2237-60100
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The angiosculpt device was used to treat a severely calcified mid sfa.During advancement, resistance was noted, but the balloon was inflated with no issues.During removal, resistance was noted again, but this time the device got stuck in the anatomy.Mild degree of force was applied and was able to be removed as a system.Upon removal, the scoring element detached from the balloon; however, it was confirmed that no device fragment was retained inside the patient.A standard balloon was used to complete the procedure.The patient is stable and recovering well, with no injury reported.Photo obtained shows a segment of the scoring element detached, exposing a sharp edge.This product problem is being reported due the sharp edge observed.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block a: the patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Block b6/b7: patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Block h3: the angiosculpt device was discarded by the facility, thus no returned product investigation was performed.Based on the complaint details, the scoring element got stuck in the anatomy, which required some degree of force for removal.This likely resulted in the detached scoring element, exposing a sharp edge.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key19088768
Report Number3005462046-2024-00011
Device Sequence Number7071558
Product Code PNO
UDI-Device Identifier00813132022846
UDI-Public(01)00813132022846(17)240808(10)G22080011
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model Number2237-60100
Device Catalogue Number2237-60100
Device Lot NumberG22080011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: COMMAND GUIDEWIRE, UNK SIZE; TERUMO: 6F DESTINATION INTRODUCER SHEATH
Patient SexUnknown